Journal of Applied Mathematics

Exact Solutions for (3+1)-Dimensional Potential-YTSF Equation and Discrete Kadomtsev-Petviashvili Equation

Yan Wang and Zhenhui Wang

Full-text: Open access


By employing Hirota bilinear method, we mainly discuss the (3+1)-dimensional potential-YTSF equation and discrete KP equation. For the former, we use the linear superposition principle to get its N exponential wave solutions. In virtue of some Riemann theta function formulas, we also construct its quasiperiodic solutions and analyze the asymptotic properties of these solutions. For the latter, by using certain variable transformations and identities of the theta functions, we explicitly investigate its periodic waves solutions in terms of one-theta function and two-theta functions.

Article information

J. Appl. Math., Volume 2013 (2013), Article ID 142027, 8 pages.

First available in Project Euclid: 14 March 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Wang, Yan; Wang, Zhenhui. Exact Solutions for ( $3+1$ )-Dimensional Potential-YTSF Equation and Discrete Kadomtsev-Petviashvili Equation. J. Appl. Math. 2013 (2013), Article ID 142027, 8 pages. doi:10.1155/2013/142027.

Export citation


  • M. J. Ablowitz and H. Segur, Solitons and the Inverse Scattering Transform, Cambridge University Press, Cambridge, UK, 2006.
  • R. Hirota, Direct Methods in Soliton Theory, Cambridge University Press, Cambridge, UK; Springer, New York, NY, USA, 2004.
  • Y. T. Wu and X. B. Hu, “A new integrable differential-difference system and its explicit solutions,” Journal of Physics A, vol. 32, no. 8, p. 1515, 1999.
  • X. G. Geng and H. H. Dai, “Quasi-periodic solutions for some $2+1$-dimensional discrete models,” Physica A, vol. 319, no. 1–4, pp. 270–294, 2003.
  • C. W. Cao, X. G. Geng, and H. Wang, “Algebro-geometric solu-tion of the $2+1$ dimensional Burgers equation with a discrete variable,” Journal of Mathematical Physics, vol. 43, no. 1, pp. 621–643, 2002.
  • S. Xue and D. L. Du, “A new hierarchy of ($1+1$)-dimensional soliton equations and its quasi-periodic solutions,” Chaos, Soli-tons and Fractals, vol. 35, no. 4, pp. 692–704, 2008.
  • W. X. Ma, “An application of the casoratian technique to the 2d toda lattice equation,” Modern Physics Letters B, vol. 22, no. 19, p. 1815, 2008.
  • J. M. Wang and X. Yang, “Quasi-periodic wave solutions for the ($2+1$) -dimensional generalized CalogeroBogoyavlenskiiSchiff (CBS) equation,” Nonlinear Analysis, Theory, Methods and Applications, vol. 75, no. 4, pp. 2256–2261, 2012.
  • A. Nakamura, “A direct method of calculating periodic wave solutions to nonlinear evolution equations. I. Exact two-periodic wave solution,” Journal of the Physical Society of Japan, vol. 47, no. 5, pp. 1701–1705, 1979.
  • A. Nakamura, “A direct method of calculating periodic wave solutions to nonlinear evolution equations. II. Exact one- and two-periodic wave solution of the coupled bilinear e,” Journal of the Physical Society of Japan, vol. 48, no. 4, pp. 1365–1370, 1980.
  • E. G. Fan and Y. C. Hon, “Quasiperiodic waves and asymptotic behavior for Bogoyavlenskii's breaking soliton equation in ($2+1$) dimensions,” Physical Review E, vol. 78, no. 3, Article ID 036607, 2008.
  • E. G. Fan and K. W. Chow, “On the periodic solutions for both nonlinear differential and difference equations: a unified approach,” Physics Letters A, vol. 374, no. 35, pp. 3629–3634, 2010.
  • Z. J. Qiao and E. G. Fan, “Negative-order Korteweg-de Vries equations,” Physical Review E, vol. 86, no. 1, Article ID 016601, 2012.
  • Y. C. Hon and Q. Wang, “Construction of quasi-periodic wave solutions for differential-difference equation,” Zeitschrift für Naturforschung A, vol. 67, p. 21, 2012.
  • S.-F. Tian and H.-Q. Zhang, “A kind of explicit Riemann theta functions periodic waves solutions for discrete soliton equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 1, pp. 173–186, 2011.
  • S. J. Yu, K. Toda, N. Sasa, and T. Fukuyama, “N soliton solutions to the Bogoyavlenskii-Schiff equation and a quest for the soliton solution in ($3+1$) dimensions,” Journal of Physics A, vol. 31, no. 14, pp. 3337–3347, 1998.
  • Z. Y. Yan, “New families of nontravelling wave solutions to a new ($3+1$)-dimensional potential-YTSF equation,” Physics Letters A, vol. 318, no. 1-2, pp. 78–83, 2003.
  • T. X. Zhang, H. N. Xuan, D. Zhang, and C. Wang, “Non-travelling wave solutions to a ($3+1$)-dimensional potential-YTSF equation and a simplified model for reacting mixtures,” Chaos, Solitons and Fractals, vol. 34, no. 3, pp. 1006–1013, 2007.
  • X. P. Zeng, Z. D. Dai, and D. Li, “New periodic soliton solutions for the ($3+1$)-dimensional potential-YTSF equation,” Chaos, Solitons and Fractals, vol. 42, no. 2, pp. 657–661, 2009.
  • M. Abramowitz and I. Stegun, Handbook of Mathematical Func-tions, Dover, New York, NY, USA, 1965.
  • Y. Ohta, R. Hirota, S. Tsujimoto, and T. Imai, “Casorati and dis-crete gram type determinant representations of solutions to the discrete KP hierarchy,” Journal of the Physical Society of Japan, vol. 62, pp. 1872–1886, 1993.
  • R. Hirota, “Nonlinear partial difference equations. I. A difference analogue of the Korteweg-de Vries equation,” vol. 43, no. 4, pp. 1424–1433, 1977.
  • M. Kashiwara and T. Miwa, “Transformation groups for soliton equations. I. The $\tau $ function of the Kadomtsev-Petviashvili equation,” Proceedings of the Japan Academy A, vol. 57, no. 7, pp. 342–347, 1981.
  • T. Miwa, “On Hirota's difference equations,” Proceedings of the Japan Academy A, vol. 58, no. 1, pp. 9–12, 1982.
  • A. Zabrodin, “Discrete Hirota's equation in quantum integrable models,” International Journal of Modern Physics B, vol. 11, no. 26-27, p. 3125, 1997.
  • I. Krichever, O. Lipan, P. Wiegmann, and A. Zabrodin, “Quantum integrable models and discrete classical Hirota equations,” Communications in Mathematical Physics, vol. 188, no. 2, pp. 267–304, 1997.
  • A. V. Zabrodin, “Hirota difference equations,” Theoretical and Mathematical Physics, vol. 113, no. 2, pp. 1347–1392, 1997.